Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Dec 18, 2016, 12:16 PM EST for Taliaferro County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2016, 12:16 PM EST (17:16 UTC)
- Expired
- Dec 18, 2016, 12:45 PM EST
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Taliaferro County, GA
The radar
The Robins AFB radar (KJGX), 119 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
814
WWUS82 KFFC 181716
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1216 PM EST SUN DEC 18 2016
GAZ039-051-062-181745-
Taliaferro GA-Wilkes GA-Warren GA-
1216 PM EST SUN DEC 18 2016
...Significant Weather Advisory for TALIAFERRO...SOUTHEASTERN WILKES
AND NORTHWESTERN WARREN COUNTIES Until 1245 PM EST...
At 1216 PM EST...a strong thunderstorm was near Crawfordville...
moving northeast at 30 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects. Motorists should slow down and
be prepared for possible loss of control due to
hydroplaning. Also...the heavy rain may cause temporary
street flooding or road ponding in slow drainage areas.
When water covers the road...remember to Turn Around
Don't Drown.
Some locations in the path of this storm include
Crawfordville, Norwood, Sharon, Holliday Park, Lundberg, Alexander
Stephens Park, Raytown, Barnett, Robinson, Aonia, Sandy Cross, Rocky
Creek Fire Dept., Cadley, Ficklin and Metasville.
LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
3363 8258 3364 8259 3363 8261 3363 8262
3362 8262 3361 8265 3350 8261 3343 8282
3344 8287 3345 8299 3347 8301 3349 8298
3358 8301 3378 8257 3365 8249
TIME...MOT...LOC 1716Z 244DEG 24KT 3350 8294
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 18, 10:37 AM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Dec 18, 10:37 AM EST, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1037 AM EST Sun Dec 18 2016 .UPDATE... Will continue to make periodic updates, particularly to the temperature and dew point grids, as front moves further into the state and colder air filters into NW GA. Hi-res short term models are indicating a slowing of the front and the main precip area into metro Atlanta, keeping rain chances into the late evening hours across portions of north Georgia. This is generally 3-5 hours slower than the previous thinking. Still thinking the potential for any mixed precip will be north of the CWA where temperatures and dew points have dropped considerably faster (KBGF near the TN/AL/GA borders dropped from 72 to 39 in 40 minutes overnight). Won't see quite that significant of a drop, but already seeing temperatures fall into the upper 40s in far NW GA. The leading precip line will continue to be monitored as it pushes southward, with rotating showers of a concern. Winds along this line are also gusting to 35-40mph, but with it isolated to the more convective band, have allowed the Wind Advisory to expire and will not issue for the remaining area at this time. 31 && .PREV DISCUSSION... /Issued 642 AM EST Sun Dec 18 2016/ PREV DISCUSSION... /Issued 332 AM EST Sun Dec 18 2016/ SHORT TERM /Today through Monday/... Strong cold front knocking on the door of the NW CWA this morning with an isolated severe threat of damaging winds and possible brief tornado given the high shear low CAPE environment. A severe thunderstorm watch includes the extreme NW portion generally Lafayette northward through 6 AM. Even the gradient winds just ahead of the convective leading edge could down some trees so have issued a Wind Advisory generally north of the I-20 corridor through 10 AM this morning. Aside from general isolated storm chances within the shower swath as the front pushes southeast today...some strong storms could flare back up in east central Georgia this afternoon per SREF progged SBCAPE trend...though still meager overall if things were to destabilize a bit. To add another fly in the ointment...there will be a robust drop in temps with the fropa through today. Many locations in north GA will have the daytime high near sunrise this morning then continue falling throughout the day...a change from near the low 60s to 30s and 40s by afternoon. The NW tier may even reach the freezing mark by late morning which brings a slight chance for some black ice given any lingering sfc moisture. A Special Weather Statement has been issued accordingly through mid-morning. Did not include any wintry precip transition on the backside...however...since the thermal columns indicate a quick loss of saturation within the low/mid levels. Keeping general chance showers for portions of central GA going through Monday as front and enhanced moisture swath stagnates due to being elongated and removed from any stronger wave energy in the more zonal flow aloft. Temps limited to mid to upper 40s for most of area...though will not feel as brisk as today since the winds lay down in a weakening gradient. Baker LONG TERM /Monday Night through Saturday/... Old frontal boundary will finally push south of the CWFA Monday night and stall across portions of central Florida through Tuesday. The old front will begin trying to push northward Wednesday as a warm front...as a cold front approaches from the west. The cold front looks to move through on Thursday. High pressure returns for Friday and pushes offshore the Mid Atlantic by Saturday. The next system looks to impact the region during the late weekend into early next week. There is one forecast issue for the long term portion of the forecast. The models have been consistent this season with rushing the cold air in behind fronts...and producing a wintry mix behind the boundary. This system is no different. Chances remain small...as the low level moisture may scour out before the really cold air moves in. For now, there are small chances (chance/slight chance) for a rasn mix across areas mainly north of the Atlanta metro. NListemaa AVIATION... 12Z Update... Mainly MVFR cigs to start out then IFR at times through today as swath of showers and possible MVFR vsbys move across the area with a rather strong cold front. Enhanced SSW gradient winds 12-14 kts gusting 20-24 kts then should have abrupt switch to NW after 14z near KATL then trend later for other sites to south and east. Showers should taper off by 00-02z /possibly sooner/ in the north sites then linger on this evening for the south sites. Best chance of TS for KMCN and KCSG this afternoon but too low to mention for now. Cigs generally stay near MVFR levels into Monday morning. //ATL Confidence...12Z Update... Medium on any cig improvement and timing of precip ending. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 67 38 46 34 / 70 60 30 10 Atlanta 71 35 48 36 / 80 40 20 10 Blairsville 66 28 50 29 / 80 20 10 5 Cartersville 68 29 47 33 / 80 20 10 5 Columbus 69 38 50 40 / 70 60 40 20 Gainesville 69 36 48 34 / 80 30 20 10 Macon 75 43 49 39 / 60 60 60 30 Rome 65 27 46 31 / 90 10 10 5 Peachtree City 71 34 49 36 / 70 50 20 10 Vidalia 78 50 53 41 / 40 60 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....41 AVIATION...31
Hazardous weather outlook, Dec 18, 6:10 AM EST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 AM EST SUN DEC 18 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 610 AM EST SUN DEC 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE THROUGH PORTIONS OF GEORGIA TODAY. THIS FRONT WILL BE ACCOMPANIED BY SHOWERS AND ISOLATED THUNDERSTORMS. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG AND PRODUCE GUSTY WINDS...OCCASIONAL LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. STRONG WINDS AHEAD OF FRONT AND WITHIN THE BAND OF SHOWERS AND ISOLATED THUNDERSTORMS HAS WARRANTED THE ISSUANCE OF A WIND ADVISORY THROUGH 10 AM THIS MORNING ACROSS NORTH GEORGIA. SEE THE ADVISORY FOR MORE DETAILS. SOME PATCHY BLACK ICE CANNOT BE RULED OUT IN NORTHWEST GEORGIA THIS MORNING AS TEMPERATURES FALL QUICKLY BEHIND THE FRONT AND SOME ISOLATED FREEZING TEMPS COULD OCCUR WITH ANY LINGERING MOISTURE. A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED THROUGH MID-MORNING WITH MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HAZARDOUS WEATHER IS NOT EXPECTED MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT STORM REPORTS THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Dec 18, 10:55 AM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1055 AM EST SUN DEC 18 2016
GAZ027-036>038-047-181630-
Madison GA-Oglethorpe GA-Oconee GA-Clarke GA-Walton GA-
1055 AM EST SUN DEC 18 2016
...Significant Weather Advisory for SOUTHEASTERN MADISON...
NORTHWESTERN OGLETHORPE...NORTHEASTERN OCONEE...CLARKE AND EASTERN
WALTON COUNTIES Until 1130 AM EST...
At 1054 AM EST...a line of strong thunderstorms was along a line
extending from near Danielsville to Hull to Beechwood Hills to North
High Shoals...and moving east at 45 mph.
HAZARD...Winds 40 to 50 mph.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Watkinsville, Danielsville, Athens, Comer, Winterville, Crawford,
North High Shoals, Colbert, Arnoldsville, Carlton, Bishop, Hull,
Athens-Clarke County, Whitehall, Smithonia, Diamond Hill, Barnett
Shoals, Beechwood Hills, Watson Mill Bridge State Park and State
Botanical Garden Of Ga.
LAT...LON 3415 8306 3412 8305 3411 8303 3410 8304
3408 8300 3405 8298 3377 8326 3378 8347
3380 8348 3382 8350 3378 8354 3378 8358
3391 8347 3415 8321 3417 8310
TIME...MOT...LOC 1554Z 260DEG 40KT 3411 8319 3400 8331 3391 8342 3381
8353Special weather statement, Dec 18, 11:06 AM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1106 AM EST SUN DEC 18 2016
GAZ037-038-049-050-181630-
Morgan GA-Oglethorpe GA-Oconee GA-Greene GA-
1106 AM EST SUN DEC 18 2016
...Significant Weather Advisory for NORTHWESTERN MORGAN...
SOUTHWESTERN OGLETHORPE...SOUTHEASTERN OCONEE AND NORTHWESTERN GREENE
COUNTIES Until 1130 AM EST...
At 1106 AM EST...a strong thunderstorm was over Bostwick, or 10 miles
north of Madison...moving east at 45 mph.
HAZARD...Winds 40 to 50 mph.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
North High Shoals, Bostwick, Bishop, Farmington, Wrayswood and
Apalachee.
LAT...LON 3369 8320 3368 8360 3371 8359 3382 8350
3385 8318
TIME...MOT...LOC 1606Z 260DEG 40KT 3373 8353Special weather statement, Dec 18, 11:31 AM EST, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1131 AM EST SUN DEC 18 2016
GAZ078-089-181700-
Muscogee GA-Harris GA-
1131 AM EST SUN DEC 18 2016
...Significant Weather Advisory for NORTHWESTERN MUSCOGEE AND HARRIS
COUNTIES Until noon EST...
At 1130 AM EST...a strong thunderstorm was over Fortson, or 7 miles
northeast of Smiths...moving northeast at 55 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects. Motorists should slow down and
be prepared for possible loss of control due to
hydroplaning. Also...the heavy rain may cause temporary
street flooding or road ponding in slow drainage areas.
When water covers the road...remember to Turn Around
Don't Drown.
Some locations in the path of this storm include
Columbus, Hamilton, Pine Mountain, Waverly Hall, Bibb City, Edgewood,
Goat Rock Lake, Kenwood, Mountain Hill, Green Island Hills, Mulberry
Grove, Fortson, Flat Rock, Rose Hill, Avondale, F.d. Roosevelt State
Park, Ellerslie, Columbus Metropolitan Airport, Highland Park and
Cataula.
LAT...LON 3287 8481 3287 8475 3283 8469 3274 8469
3272 8468 3270 8470 3269 8469 3263 8469
3244 8498 3247 8500 3250 8500 3252 8501
3258 8507 3262 8509 3263 8508 3264 8511
TIME...MOT...LOC 1630Z 230DEG 47KT 3259 8498Special weather statement, Dec 18, 11:32 AM EST, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1132 AM EST SUN DEC 18 2016
GAZ037-038-049-050-181700-
Morgan GA-Oglethorpe GA-Oconee GA-Greene GA-
1132 AM EST SUN DEC 18 2016
...Significant Weather Advisory for EASTERN MORGAN...OGLETHORPE...
SOUTHEASTERN OCONEE AND NORTHWESTERN GREENE COUNTIES Until noon
EST...
At 1131 AM EST...a line of strong thunderstorms was along a line
extending from Point Peter to near Lexington to near Maxeys to near
Madison...and moving east at 40 mph.
HAZARD...Winds up to 40 mph.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Lexington, Crawford, Woodville, Maxeys, Stephens, Vesta, Penfield,
Point Peter, Greshamville, Wrayswood and Hutchings.
LAT...LON 3395 8279 3394 8285 3391 8288 3380 8298
3378 8298 3376 8297 3363 8312 3361 8347
3377 8331 3389 8317 3402 8306 3404 8298
3403 8294 3401 8294 3401 8291 3398 8286
3399 8284 3397 8278
TIME...MOT...LOC 1631Z 257DEG 33KT 3400 8301 3391 8309 3379 8323 3364
8345Special weather statement, Dec 18, 12:15 PM EST, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
1215 PM EST SUN DEC 18 2016
GAZ050-059>061-072-181745-
Jones GA-Jasper GA-Greene GA-Putnam GA-Hancock GA-
1215 PM EST SUN DEC 18 2016
...Significant Weather Advisory for NORTHEASTERN JONES...SOUTHEASTERN
JASPER...SOUTHERN GREENE...PUTNAM AND NORTHWESTERN HANCOCK COUNTIES
Until 1245 PM EST...
At 1215 PM EST...a strong thunderstorm was over Adgateville, or near
Monticello...moving northeast at 35 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects. Motorists should slow down and
be prepared for possible loss of control due to
hydroplaning. Also...the heavy rain may cause temporary
street flooding or road ponding in slow drainage areas.
When water covers the road...remember to Turn Around
Don't Drown.
Some locations in the path of this storm include
Eatonton, Monticello, Siloam, Reynolds Plantation, Phoenix, Liberty,
Warfield, Harmony, Stanfordville, Rockville, Resseaus Crossroads,
Rock Eagle 4-H Center, Adgateville, Blountsville, Veazey, Willard,
Round Oak, Oconee Springs Park, Central Georgia Experiment Stn and
Hillsboro.
LAT...LON 3317 8334 3318 8335 3317 8337 3318 8339
3318 8343 3313 8342 3306 8359 3328 8375
3347 8335 3348 8328 3350 8328 3359 8310
3330 8303
TIME...MOT...LOC 1715Z 246DEG 31KT 3323 8363Special weather statement, Dec 18, 12:16 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1216 PM EST SUN DEC 18 2016
GAZ039-051-062-181745-
Taliaferro GA-Wilkes GA-Warren GA-
1216 PM EST SUN DEC 18 2016
...Significant Weather Advisory for TALIAFERRO...SOUTHEASTERN WILKES
AND NORTHWESTERN WARREN COUNTIES Until 1245 PM EST...
At 1216 PM EST...a strong thunderstorm was near Crawfordville...
moving northeast at 30 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects. Motorists should slow down and
be prepared for possible loss of control due to
hydroplaning. Also...the heavy rain may cause temporary
street flooding or road ponding in slow drainage areas.
When water covers the road...remember to Turn Around
Don't Drown.
Some locations in the path of this storm include
Crawfordville, Norwood, Sharon, Holliday Park, Lundberg, Alexander
Stephens Park, Raytown, Barnett, Robinson, Aonia, Sandy Cross, Rocky
Creek Fire Dept., Cadley, Ficklin and Metasville.
LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
3363 8258 3364 8259 3363 8261 3363 8262
3362 8262 3361 8265 3350 8261 3343 8282
3344 8287 3345 8299 3347 8301 3349 8298
3358 8301 3378 8257 3365 8249
TIME...MOT...LOC 1716Z 244DEG 24KT 3350 8294The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 2:36 AM EST | Wind Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 27 more | 7 hr |
| Dec 18, 4:57 AM EST | Special Weather Statement | FFC | Dade, Walker | 33 min |
| Dec 18, 5:36 AM EST | Special Weather Statement | FFC | Catoosa | 24 min |
| Dec 18, 7:48 AM EST | Special Weather Statement | FFC | Bartow | 27 min |
| Dec 18, 8:05 AM EST | Special Weather Statement | FFC | Paulding | 25 min |
| Dec 18, 8:41 AM EST | Special Weather Statement | FFC | Cobb | 34 min |
| Dec 18, 9:56 AM EST | Special Weather Statement | FFC | Jackson | 34 min |
| Dec 18, 10:16 AM EST | Special Weather Statement | FFC | Barrow | 29 min |
| Dec 18, 10:34 AM EST | Special Weather Statement | FFC | Clarke, Madison | 26 min |
| Dec 18, 10:55 AM EST | Special Weather Statement | FFC | Clarke, Madison, Oconee | 35 min |
| Dec 18, 11:06 AM EST | Special Weather Statement | FFC | Oconee | 24 min |
| Dec 18, 11:31 AM EST | Special Weather Statement | FFC | Harris, Muscogee | 29 min |
| Dec 18, 11:32 AM EST | Special Weather Statement | FFC | Oglethorpe | 28 min |
| Dec 18, 12:15 PM EST | Special Weather Statement | FFC | Putnam | 30 min |
| Dec 18, 12:27 PM EST | Special Weather Statement | FFC | Crawford, Taylor | 33 min |
| Dec 18, 12:37 PM EST | Special Weather Statement | FFC | Marion, Taylor | 23 min |
| Dec 18, 1:34 PM EST | Special Weather Statement | FFC | Sumter | 26 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.